3 doctors weighed in:
Could there be a relationship between black lines on fingernails and lipitor (atorvastatin)?Since stopping the medicine they have disappeared
3 doctors weighed in

Dr. Bennett Werner
Internal Medicine - Cardiology
1 doctor agrees
In brief: No
Restart the Lipitor (atorvastatin) and see if they come back.
It's not a reported side effect, but we're all different!

In brief: No
Restart the Lipitor (atorvastatin) and see if they come back.
It's not a reported side effect, but we're all different!
Dr. Bennett Werner
Dr. Bennett Werner
Thank
Dr. Colin Kerr
Family Medicine
1 doctor agrees
In brief: Black nail lines
It seems extremely unlikely that the Lipitor (atorvastatin) had anything to do with the black lines on your fingernails.
There are two reasons: 1) this is not a commonly reported side effect of lipitor; and 2) real abnormalities of the nails go away only as the nail grows out, which takes weeks to months. If the lines went away in a matter of days, then it is more likely some coloration due to contact w somethin.

In brief: Black nail lines
It seems extremely unlikely that the Lipitor (atorvastatin) had anything to do with the black lines on your fingernails.
There are two reasons: 1) this is not a commonly reported side effect of lipitor; and 2) real abnormalities of the nails go away only as the nail grows out, which takes weeks to months. If the lines went away in a matter of days, then it is more likely some coloration due to contact w somethin.
Dr. Colin Kerr
Dr. Colin Kerr
Thank
1 comment
Dr. Bennett Werner
I didn't see Dr. Kopes-Kerr answer before I answered, but I agree completely with his answer!
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors